Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 19, 2007, 11:45 AM CDT for LaSalle County, Illinois. It took effect at Aug 19, 2007, 11:50 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 11:45 AM CDT (16:45 UTC)
- In effect from
- Aug 19, 2007, 11:50 AM CDT
- Expired
- Aug 19, 2007, 5:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 1:54 PM CDT | FLASH FLOOD | Peru, IL | REPORT OF FLOODED ROADWAY AT PROGRESS BLVD AND U.S. RTE 251 IN PERU. ALSO REPORT OF STREETS CLOSED BY MUDSLIDES ALONG ILLINOIS RIVER AT PERU. |
| Aug 19, 5:41 PM CDT | HEAVY RAIN 2.65 | Peru, IL | 2.65 INCHES OF RAINFALL SO FAR TODAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 191650 FFWLOT ILC099-192245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1145 AM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 545 PM CDT... * AT 1141 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA SALLE...OTTAWA...MARSEILLES...SENECA...UTICA...NAPLATE...AND TROY GROVE RAINFALL RATES OF AN INCH TO TWO INCHES PER HOUR ARE POSSIBLE THROUGH THE EARLY AFTERNOON. DOPPLER RADAR ESTIMATES THAT ONE TO TWO INCHES HAVE ALREADY FALLEN AND AN ADDITIONAL INCH TO THREE INCHES ARE POSSIBLE AS STORMS DEVELOP OVER WESTERN ILLINOIS AND MOVE INTO LA SALLE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FIND AN ALTERNATE ROUTE. LAT...LON 4112 8915 4112 8862 4163 8862 4163 8915 $$ HALBACH
2 follow-up statements
000 WGUS73 KLOT 191846 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 145 PM CDT SUN AUG 19 2007 ILC099-192245- LASALLE IL- 145 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS UNTIL 545 PM CDT... SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE COUNTY WITH FURTHER DEVELOPMENT TO THE WEST OF THE COUNTY. ABOUT 2 INCHES OF RAIN HAS ALREADY FALLEN OVER THE PAST THREE HOURS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED OVER THE NEXT FEW HOURS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4112 8915 4112 8862 4163 8862 4163 8915 $$ HALBACH
000 WGUS73 KLOT 192044 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 342 PM CDT SUN AUG 19 2007 ILC099-192245- LA SALLE IL- 342 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL 545 PM CDT FOR LA SALLE COUNTY... AT 342 PM CDT... LIGHT TO MODERATE RAINFALL CONTINUED ACROSS ALL OF LA SALLE COUNTY WITH A BAND OF THUNDERSTORMS DEVELOPING ALONG THE SOUTHERN PANHANDLE. THESE HEAVIER STORMS WILL MOVE NORTH INTO CENTRAL LA SALLE COUNTY WHERE HEAVY RAIN HAS ALREADY FALLEN. SOME MUDSLIDES HAVE BEEN REPORTED ALONG THE ILLINOIS RIVER THAT HAS CAUSED SOME ROADS TO BE CLOSED. AFFECTED LOCATIONS INCLUDE EARLVILLE...GRAND RIDGE...LA SALLE... LELAND...MARSEILLES...MENDOTA...NAPLATE...UTICA...OGLESBY...OTTAWA... PERU...SHERIDAN...SOMONAUK...STREATOR...TONICA AND SERENA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4112 8915 4112 8862 4163 8862 4163 8915 $$ HALBACH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:50 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 19, 6:50 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 650 AM CDT SUN AUG 19 2007 .DISCUSSION... 338 AM CDT SHOWERS AND THUNDERSTORMS ARE MOVING EAST ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS THIS MORNING. OUR FLASH FLOOD MONITOR PROGRAM SHOWS THE RAINFALL THAT HAS FALLEN IN THE LAST THREE HOURS STILL BELOW FLASH FLOOD GUIDANCE. THE FLASH FLOOD GUIDANCE IS THE AMOUNT OF RAIN NEEDED DURING A CERTAIN TIME FRAME TO PRODUCE FLASH FLOODING. WE EXPECT RAIN TODAY SO WE WILL KEEP THE FLASH FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT. AN EAST WEST CROSS SECTION OF RADAR REFLECTIVITY DATA SHOWS THE BANDED NATURE OF THESE SHOWERS AND THUNDERSTORMS. THIS PATTERN SUGGEST FRONTOGENESIS. THE LOCALLY RUN WRF SHOWS THIS AS HIGH VALUES OF NEGATIVE OMEGA (UPWARD LIFT) IN A CYCLIC PATTERN ALONG OUR NORTHERN COUNTIES. THERE WERE PRESSURE SURFACE PRESSURE FALLS AT 08 UTC OVER NORTHEAST ILLINOIS...A LOW LEVEL JET SEEN ON THE PROFILER DATA AT 850 SEEN ENTERING EASTERN IOWA AND A TROUGH AT 700 MB SEEN ON THE ON THE PROFILER DATA AND ACARS SOUNDING INVERSION AT ORD AT 756 UTC. THESE SHOW THAT THE WARM FRONT IS MOVING NORTH. THIS IS ALSO ENOUGH EVIDENCE OF FORCING TO PRODUCE THE THUNDERSTORMS THIS MORNING. THE NATIONAL WRF AND OUR LOCAL WRF SHOW THAT THESE CONDITIONS WILL CONTINUE TODAY. AN UPPER AIR TROUGH WILL MOVE INTO ILLINOIS BY MIDNIGHT TUESDAY MORNING. WE EXPECT MORE SHOWERS AND THUNDERSTORMS MONDAY AND MONDAY NIGHT. THERE WILL BE PERIODS OF HEAVY RAIN TONIGHT AND MONDAY. THIS AS THE FRONT STALLS OVER THE AREA AND MID TO LOW LEVEL JET STREAK MOVES ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THIS IS SEEN ON THE GFS MODEL FORECAST. FOR THE REST OF THE WEEK...A LARGE TROUGH OVER NORTHERN PLAINS AND SOUTHERN CANADA WILL MOVE THROUGH NORTHERN GREAT LAKES THURSDAY. THEN THE FLOW ALOFT WILL BE ZONAL WITH SOME SHORT WAVE TROUGH MOVING THROUGH. WE WILL KEEP THE CHANCES OF PRECIPITATION FOR THE END OF THE WEEK. THE TEMPERATURE FORECAST FOR TODAY THROUGH TUESDAY WERE ADJUSTED BECAUSE OF THE RAIN AND CLOUDS FOR THOSE DAYS. WE LOWER THE HIGHS A LITTLE SINCE THE LAST FORECAST. && .AVIATION... 650 AM CDT SHORT WAVE THAT MOVED FROM IA INTO NORTHERN IL OVERNIGHT NOW MOVING OFF TO THE E WITH COOLING CLOUD TOPS AND INCREASING COVERAGE OF SHRA AND TSRA ACROSS NORTHERN IN INTO W CENTRAL OH. A TEMPORARY DECREASE IN CONVECTIVE ACTIVITY EXPECTED INTO MID OR LATE MORNING UNTIL TROF MOVING ACROSS NW IA AND S CENTRAL MN MOVES ESE ACROSS NORTHERN IL WITH ANOTHER ROUND OF SHRA AND TSRA. SEVERAL HOUR LONG BOUT OF MODERATE TO HEAVY RA FM SOUTHERN MN ACROSS SOUTHERN WI TO SOUTHERN LOWER MI DURING THE NIGHT ALONG BAROCLINIC ZONE. APPEARS THAT THIS ZONE HAS SHIFTED A BIT SOUTHWARD DUE TO OUTFLOWS OF RAIN COOLED AIR AND THIS PUTS TERMINALS UNDER EXPECTED AXIS OF TSRA LATE AFTERNOON AND TONIGHT WITH MID LEVEL TROF LIFTING NE FROM THE CENTRAL PLAINS. WIDSPREAD MVFR AND AREAS OF IFR CIGS JUST TO N WHERE MAIN RA AREA WAS LOCATED LAST NIGHT AND EXPECT TO SPREAD SOUTHWARD ACROSS TEH TERMINALS DURING THE MID AND LATE AFTERNOON AS MORE EXTENSIVE AND CONTINUOUS RA DEVELOPS. WARM FRONT HAS BEEN LIFTING INTO CENTRAL IL BUT STRONG RIDGE OF HI PRES FROM ONTARIO ACROSS THE LOWER LAKES WILL KEEP IT FROM ADVANCING INTO NORTHERN PARTS OF IL OR IN MAINTAINING E-SE SURFACE WINDS. TRS && .MARINE... 345 AM CDT LARGE HIGH PRESSURE RIDGE FROM ONTARIO TO THE MID ATLANTIC COAST MOVES SLOWLY EAST TODAY DECREASING THE PRESSURE GRADIENT ACROSS LAKE MI...THOUGH OFFSET SOMEWHAT BY DEEPENING LOW PRESSURE OUT IN ALBERTA AND THE NORTHERN HIGH PLAINS. COASTAL OBS FROM THE IL AND SE WI SHORES STILL REPORTING GUSTS OF 20-25 KTS EARLY THIS MORNING. PREVAILING SPPEDS ACROSS THE S PORTION OF THE LAKE SHOULD DROP TO 10-20 KT RANGE DURING THE MORING WITH THE SLIGHT SLACKENING OF THE PRESSURE GRADIENT. WARM FRONT EXTENDING FROM THE CENTRAL PLAINS SE ACROSS THE LOWER OH VALLEY WILL LIFT NORTHWARD TODAY AND MAY PUSH AS FAR N AS THE SOUTH TIP OF THE LAKE...BUT E TO SE WINDS WILL PREVAIL TONIGHT AND THROUGH MON WITH HIGH PRESURE SLOWLY DRIFTING E TO QUEBEC AND NEW ENGLAND BY MON NIGHT AND THE LOW MOVING OUT INTO CENTRAL CANADA AND THE NORTHERN PLAINS. THIS KEEPS A MODERATELY TIGHT PRESSURE GRADIENT ACROSS THE UPPER LAKES. RAIN AND EMBEDDED THUNDERSTORMS WILL BE PREVALANT ACROSS THE S PORTION OF THE LAKE TODAY THROUGH MONDAY A LONG AN N OF THE WARM FRONT. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...FLASH FLOOD WATCH SUNDAY THROUGH MONDAY AFTERNOON IN...NONE. LM...SC.Y THRU 16Z WILMETTE HBR TO CALUMET HBR...THRU 21Z WINTHROP HBR TO WILMETTE HBR. &&
Hazardous weather outlook, Aug 19, 4:54 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 454 AM CDT SUN AUG 19 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 201000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 454 AM CDT SUN AUG 19 2007 /554 AM EDT SUN AUG 19 2007/ THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE ENOUGH RAIN FOR FLASH FLOODS TO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR FLOOD REPORTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-201000- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 454 AM CDT SUN AUG 19 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY ON MONDAY. SOME OF THE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 19, 10:51 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1051 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM FLOOD UNION 42.23N 88.54W
08/19/2007 MCHENRY IL TRAINED SPOTTER
RAILWAY MUSEUM IN UNION, IL FLOODED AND EVACUATED.
TRAILER PARK/CAMPGROUND AT UNION, IL FLOODED. WATER ROSE
1 FOOT IN 20 MINUTES ENDING AT 1035 CDT. AREA HAS BEEN
EVACUATED AS WELL.
1039 AM FLOOD 5 W HUNTLEY 42.17N 88.52W
08/19/2007 MCHENRY IL TRAINED SPOTTER
WATER FLOWING ACROSS U.S. ROUTE 20 JUST EAST OF
INTERSTATE 90.
&&
MERZLOCKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:26 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 41 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 22 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 18 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Ogle | 66 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | DeKalb | 22 hr |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Boone | 8 days |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 11 days |
| Aug 19, 11:55 AM CDT | River Flood Warning | LOT | Winnebago | 14 days |
| Aug 19, 12:45 PM CDT | River Flood Warning | LOT | Lake | 13 days |
| Aug 19, 12:45 PM CDT | River Flood Warning | LOT | Cook | 11 days |
| Aug 19, 12:45 PM CDT | River Flood Warning | LOT | Cook | 32 hr |
| Aug 19, 3:24 PM CDT | River Flood Warning | LOT | Winnebago | 19 hr |
| Aug 19, 6:41 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 37 min |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.